Hair loss !

Thank you for your feedback . I am on 3.5 mg warfarin, 1.25 ramipril, 10 bisoprolol, 20 atorvastatin, 250 digoxin, 40 omeprazole. I have never considered myself to be stressed, always been fit and healthy, size10, 53 kilos , until now . I had no warning about A FIb, no racing heart beat, no palpitations that I could feel, just a feeling of being generally unwell with no energy. Swollen ankles and stomach that I put down to the 6 hour flight I had just taken. After 2 days of this I saw a doctor who sent me straight to hospital after diagnosing me with A fIb , where I promptly threw a clot to the brain and woke up 2 days later in ICU. They didn't expect me to live. No one could tell me why this happened , the sixty four thousand dollar question I suppose. The doctors couldn't unsteratand why I didn't feel my heart jumping around, I didn't then and I still don't now, so I'm confused when I read others say they feel an episode coming on

7 Replies

  • Maxdog.

    You have been so lucky to still be with us.

    You take care now.


  • Your symptoms match mine. I apparently have classic AF. As you describe I feel unwell yet have no awareness of palpitations. My resting heartbeat is 60 because of the beta blocker and only goes to 85 during an attack. I am also on 10mg Bisoprolol. It makes me have attacks of breathlessness and it does not control the attacks.

    Have you seen an EP yet? I am going to have an ablation or a pacemaker, depending on test results.

  • I don;t understand why there is any mystery. AF is a major source of stroke. Period. Many people are asymptomatic with AF (lucky so and so's) and are unaware of any problem till this sort of thing happens. This is why pulse checking by doctors of ALL patients should be mandatory. You have been lucky for sure so now you need to read all there is on the main website so you vane have a sensible discussion with your doctors about the future.


  • Hi Maxdog

    Well I understand that well, I am one of Bob's "lucky so and so's" in that like you persistent AF and virtually no symptoms, but of course as you found out this is highly dangerous because of the stroke risk.

    We don't feel it because (my theory) is that is simply creeps up on us, and the body gets used to the new heart beat and so does our lifestyle, talking to the even luckier so and so's who have a cardioversion and go back to NSR they say it's unbelievable the difference to when they were in AF, maybe mine didn't work so I can't attest to that.

    As fot those who get "episodes" the general feedback is that not only are these a sudden change to the body function, but also that they tend to get very high heart rates and bumps and lumps, so very noticeable and very unpleasant.

    But anyway back to quieter bumping and lumping for me and you, but we need treatment, it's a potentially dangerous state to be in, so enjoy your meds, and let's wish you a swift return to NSR


  • Quieter bumping and lumping sounds great except that the risk of stroke remains the same, you are indeed lucky to be with us! I had to look up omeprazole, that's for ulcers, isn't it? I know ramipril is an ACE inhibitor because my hubby is on it for his high blood pressure, I googled it and some people think that causes hair loss - I wouldn't know with him, because he's as bald as a coot to start with...

    Sooner or later we get to the stage where we take so many tablets, it's a wonder we don't rattle. Hopefully as this awful experience recedes into the past, you will find things settle down and you will feel better in yourself. I expect the doctors may want to have a think about whether it could be one of the drugs or stress causing the hair issue.


  • This is truly awful and as Bob says , the reason why pulse checks on all patients should be mandatory. All my friends have been pulse checked by me!! Sandra

  • Following my TIA - 18months ago, one of my dearest and caring friends said "Well Margaret you are a Heavenly Reject"!!! There must be lots of AF'rs around who feel the same!!

    God Bless and take care.


You may also like...